Effects of Lacosamide in Cerebral Tuberculoma-Induced Nonconvulsive Status Epilepticus: Case Report


Creative Commons License

Akdag G. , Ilhan Algin D., Ozbabalik Adapinar D., Erdinc O. O.

EPILEPSI, cilt.23, ss.35-39, 2017 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 23 Konu: 1
  • Basım Tarihi: 2017
  • Doi Numarası: 10.14744/epilepsi.2016.02997
  • Dergi Adı: EPILEPSI
  • Sayfa Sayıları: ss.35-39

Özet

Nonconvulsive status epilepticus (NCSE) is characterized by unexplained changes in behavior and mental status accompanied with continuous seizure activity seen on electroencephalography (EEG). Treatment is similar to treatment of status epilepticus. Lacosamide is one of the newer antiepileptic drugs (AEDs) that slow inactivation of voltage-dependent sodium channels. It has high oral bioavailability, is low protein binding and is primarily metabolized by the liver enzyme CYP2C19. Central nervous system (CNS) tuberculosis may present with signs of parenchymal lesions instead of meningitis. Presently described is a patient who was diagnosed as CNS tuberculosis a year ago with nonconvulsive status epilepticus. Status could be not be controlled with levetiracetam; however, use of lacosamide successfully resolved nonconvulsive status epilepticus.